Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jan 30, 2013, 11:46 AM EST for 8 counties in Pennsylvania. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 11:46 AM EST (16:46 UTC)
- Expired
- Jan 30, 2013, 12:30 PM EST
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Fulton County, PA, Huntingdon County, PA, Mifflin County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 11:50 AM EST | TSTM WND DMG | 3 S Williamsburg, PA | TREES DOWN ON FENCE AT ROYER MANSION AND LARGE LIMB BLOCKING ROYER MTN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS51 KCTP 301646
SVRCTP
PAC009-013-021-027-057-061-087-111-301730-
/O.NEW.KCTP.SV.W.0002.130130T1646Z-130130T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1230 PM EST
* AT 1136 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE SHOWERS PRODUCING DAMAGNIG WIND GUSTS. THESE SEVERE
STORMS EXTENDED FROM PRINCE GALLITZIN STATE PARK TO NEWRY TO
GARRETT...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
TYRONE AND DELGROSSO'S AMUSEMENT PARK...
TYRONE AND WILLIAMSBURG...
WARRIORS MARK AND SPRUCE CREEK...
JUNIATA COLLEGE AND RAYSTOWN DAM...
CLEARVILLE AND WELLS TANNERY...
MCALEVYS FORT AND WHIPPLE DAM STATE PARK...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 157...I-99 BETWEEN MILE MARKERS 0 AND 52.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 522...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 69 MPH WERE REPORTED IN CHICKORY SUMMIT WITH
THIS LINE OF SEVERE THUNDERSTORMS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3987 7903 4037 7852 4073 7862 4070 7771
4042 7770 4038 7775 4032 7772 4022 7776
4006 7786 3986 7808
TIME...MOT...LOC 1645Z 275DEG 50KT 4067 7838 4036 7833
3987 7885
$$
FORECASTER: DEVOIR1 follow-up statement
957
WWUS51 KCTP 301712
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1212 PM EST WED JAN 30 2013
PAC009-013-021-027-057-061-087-111-301730-
/O.CON.KCTP.SV.W.0002.000000T0000Z-130130T1730Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-FULTON PA-HUNTINGDON PA-MIFFLIN PA-
SOMERSET PA-CENTRE PA-
1212 PM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR CENTRE...SOMERSET...MIFFLIN...HUNTINGDON...FULTON...CAMBRIA...
BLAIR AND BEDFORD COUNTIES...
AT 1201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE SHOWERS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLINVILLE TO CASSVILLE TO RAINSBURG...MOVING EAST
AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HARRISSONVILLE AND FORT LITTLETON...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 157...I-99 BETWEEN MILE MARKERS 0 AND 52.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 522...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3987 7903 4037 7852 4073 7862 4070 7771
4042 7770 4038 7775 4032 7772 4022 7776
4006 7786 3986 7808
TIME...MOT...LOC 1711Z 275DEG 50KT 4064 7791 4033 7786
3984 7838
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 10:03 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 30, 10:03 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1003 AM EST WED JAN 30 2013 .SYNOPSIS... A MILD SOUTHERLY FLOW AHEAD OF A POWERFUL COLD FRONT WILL BRING UNSEASONABLY WARM TEMPERATURES TODAY. THE SHARP COLD FRONT WILL PLOW THROUGH THE AREA LATER TODAY AND TONIGHT...ACCOMPANIED BY STRONG GUSTY WINDS AND SIGNIFICANT RAINFALL. A LINE OF FAST-MOVING THUNDERSTORMS MAY FORM ALONG THE FRONT...ENHANCING THE THREAT FOR HEAVY RAIN AND STRONG WINDS. A COLD AND BRISK NORTHWEST FLOW BEHIND THE FRONT WILL BRING BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WEEK...WITH ACCUMULATING SNOW LIKELY IN THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. && .NEAR TERM /THROUGH TONIGHT/... IMPRESSIVE 850 MB WIND FIELD TRANSLATING EASTWARD ACROSS THE ALLEGHENIES THIS MORNING. WEAKENING CONVECTIVE LINE WHICH PREVIOUSLY EXHIBITED A SHARP NCFRB OVER EASTERN OHIO HAS PUSHED INTO PA WITH MODERATE SHOWERS NOW OVER WARREN...MCKEAN AND ELK COUNTIES. HIGH RES MESO MODELS INDICATE CONTINUED WEAKENING OF THE INITIAL LINE... WHICH IS HUNDREDS OF MILES AHEAD OF THE COLD FRONT... THROUGH THE EARLY AFTERNOON HOURS...WITH A SECONDARY SURGE OF SHOWER ACTIVITY DEVELOPING THIS AFTERNOON AND EVENING AHEAD OF THE COLD FRONT. HIGHER ELEVS ARE WELL MIXED AND LOW STATIC STABILITY IN THE HIGHLY SHEARED BOUNDARY LAYER SUPPORTS DOWNWARD MIXING OF HIGHER WINDS OVER THE RIDGES AND WESTERN VALLEYS. WINDS WILL REMAIN GUSTY IN ADVANCE AND BEHIND TONIGHT'S COLD FRONT...AND AGAIN WITH THE ISALLOBARIC COUPLET PASSAGE THURSDAY MORNING. WITH THIS IN MIND...ISSUED A LONG DURATION WIND ADVISORY MATCHING UP NICELY WITH BUF AND LWX FOR THE LAUREL HIGHLANDS THROUGH THE NORTHWEST MOUNTAINS. MY EASTERN VALLEYS HAVE YET TO MIX OUT AND REMAIN IN THE MIDDLE TO UPPER 30S. ELSEWHERE...HUGE TEMP JUMPS HAVE BEEN SEEN ACROSS CENTRAL AND WESTERN PORTIONS OF THE COMMONWEALTH WHERE WIDESPREAD 50S AND 60S PREVAIL...EVEN A 70F THIS HOUR AT KLBE. THE LLVL COLD AIR DAMMING SHOULD FINALLY BE SCOURED OUT AHEAD OF THE FRONT...WITH GUSTY/MILD SSWLY WINDS AIDING IN MUCH- ABOVE NORMAL MAXES WITH HIGHS IN THE 55-65 RANGE. TEMPS WILL FALL SHARPLY BEHIND THE FRONT LATE TONIGHT WITH LOWS 25-40F FROM NW TO SE. A VIGOROUS MID-UPPER LEVEL TROUGH AND ASSOCD HEIGHT FALLS WILL SHIFT EWD ACRS THE MS/TN/OH VLYS TDY AND REACH THE N-CENTRAL APPALACHIANS BY THE END OF THE PD. AN IMPRESSIVE 60-80KT SSWLY LLJ WILL PRECEDE THE H5 TROUGH AND ITS ATTENDANT WELL-DEFINED COLD FRONT...SUPPORTING A VERY STG MSTR FLUX WITH PWAT VALUES ON THE ORDER OF +3-5 STD. THE HIGHLY ANOMALOUS PWATS/MSTR FLUX ALONG WITH STRONG LG SCALE AND FRONTAL LIFT WILL SUPPORT SIGNIFICANT RAFL AMTS ALONG/AHEAD OF THE ADVANCING FRONTAL BOUNDARY. THE 30/00Z MODEL SUITE SHOWED GOOD AGREEMENT WITH QPF PLACEMENT AND AMTS...WITH MINOR TIMING DIFFS ON HOW QUICKLY THE PCPN PUSHES EWD. THE GFS IS A BIT MORE PROGRESSIVE THAN THE OTHER GUIDANCE...BUT ALL OF THE MODELS APPEAR TO HAVE SLOWED DOWN AND SHIFTED THE MAIN QPF AXIS A LITTLE FURTHER WEST. THIS WWD SHIFT IS ALSO REFLECTED IN THE SREF/GEFS PROBABILITIES. FOLLOWED HPC QPF FOR D1 WITH WDSPRD 1" INCH AMTS THRU 12Z THUR...WITH LOCALIZED 2" AMTS POSSIBLE. THE FCST MOD TO HVY RAINFALL COMBINED WITH ENHANCED RUNOFF DUE TO COLD SEASON HYDRO EFFECT WILL CAUSE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. THERE IS THE POTENTIAL FOR INTENSE RAINFALL OVER A SHORT PERIOD WHICH MAY LEAD TO RAPID RISES ALONG SMALLER STREAMS AND CREEKS. GIVEN SOME UNCERTAINTY IN THE AXIS OF HIGHEST QPF AND NOTABLE WWD SHIFT IN THE MODELS...DECIDED TO EXPAND THE FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA. ALSO CUT THE END TIME BACK TO 12Z THURS TO COINCIDE WITH THE END OF THE SIGNIFICANT RAINFALL AND NEIGHBORING OFFICES. COLD AIR WILL QUICKLY RUSH IN BEHIND THE COLD FRONT LATE TONIGHT INTO EARLY THURS...AND MAY TRANSITION RAIN TO SNOW ACRS THE WRN ALLEGHENIES WITH A LGT ACCUM /1" OR LESS/ POSSIBLE BY 12Z THURS. THE SNOW ACCUM IS MORE OF A DAY 2-3 ISSUE AND WILL EXPAND ON THIS IN THE SHORT TERM SECTION. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THIS PERIOD WILL BE HIGHLIGHTED BY A BRUTAL REMINDER THAT WE ARE STILL IN THE WINTER SEASON. 850MB TEMPS WILL GO FROM PLUS 10-15C TO MINUS 10-15C IN ABOUT 12-18 HOURS. WITH STRONG AND COLD NW FLOW TRAJECTORIES DEVELOPING OVER THE GRT LKS...EXPECT LAKE ENHANCED SNOWS OVER THE WESTERN HIGH TERRAIN WITH LGT-MOD ACCUMS PSBL IN THE NW SNOWBELT AND LAUREL HIGHLANDS. STAYED CLOSED TO HPC WWD NUMBERS...WITH AMTS SPREAD OUT OVER A 24-30PD TO AVOID AN ADVY AT THIS POINT. BUFKIT SOUNDINGS SUGGEST PEAK WIND GUSTS IN EXCESS OF 40KTS ARE PSBL DURING THE DAY...WITH STRONG CAA SUPPORTING DEEP BLYR MIXING OF HIGHER MOMENTUM WINDS ALOFT DOWN TO THE SFC. AGAIN WILL HIGHLIGHT STRONG WINDS IN THE HWO FOR THURS...WITH A GENERAL SLACKENING INTO THURS NGT. TEMPS WILL RANGE FROM THE MID 20S IN THE ALLEGHENIES TO THE UPPER 30S/LOW 40S IN THE SE ZONES. THESE MAY BE EARLY HIGHS WITH A STEADY DOSE OF CAA EXPECTED THRU THE DAY WHICH MAY RESULT IN STEADY TO SLOWLY FALLING TEMPS. SEVERAL MODELS SHOW A REINFORCING S/W TROUGH PIVOTING SEWD FROM THE UPPER MS VLY AND ROTATING THRU THE OH VLY INTO THE MID-ATLC AND NE STATES ON FRI. AN ASSOC CLIPPER TYPE SYSTEM IS FCST TO STREAK EWD ALONG THE OH RIVER INTO THE WV/MD PHNDLS. ALTHOUGH MDL QPFS INDICATE SNOWS REMAINING CONFINED TO THE WRN MTNS...THE TRACK OF THE HEIGHT FALL CENTER AND SFC LOW TO THE SOUTH OF PA SUGGESTS MUCH OF THE AREA MAY BE IN THE SWEET SPOT FOR A PERIOD OF LGT WAA OR JET-ENHANCED DEFORMATION SNOW. THE NEW 30/03Z SREF MEAN IS DEPICTING THIS QUITE WELL. ANOTHER PERIOD OF GUSTY WINDS IS LKLY FRIDAY AS THIS CLIPPER CONTINUES TO TRACK EWD OFF THE NJ/DELMARVA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ARRIVAL OF HIGH PRES RIDGE SHOULD BRING AN END TO LES ACTIVITY BY SATURDAY. A WEAK UPPER LEVEL FEATURE WILL BRING CLOUDS AND LIKELY -SN TO THE AREA SATURDAY NIGHT BEFORE HIGH PRES RETURNS AGAIN FOR SUNDAY...THOUGH SNOW SHOWERS LINGER IN HIGHER TERRAIN THANKS TO UPSLOPE FLOW. TEMPS MODERATE A BIT THIS WEEKEND...BUT HIGHS STILL TOP OUT A BIT BELOW NORMAL. FLOW PATTERN TRIES TO BECOME MORE ZONAL EARLY NEXT WEEK...THOUGH STRONGER CLIPPER SYSTEM ROTATES THROUGH THE WEAK CYC FLOW IN TUE TIMEFRAME /BUT TIMING REMAINS IN QUESTION DUE TO VARIATIONS IN HOW THE MODELS HANDLE THE INDIVIDUAL SHORTWAVES/. THIS SHOULD BRING SOMEWHAT MILDER AIR INTO THE REGION FOR EARLY IN THE WEEK. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... THE FRONT CREEPS EASTWARD OVERWHELMING THE COLD AIR WHICH WILL ERODE ANY TRAPPED MOISTURE. THIS WILL SLOWLY LIFT ANY DENSE FOG THAT HAS SETTLED OVER THE EASTERN TAF STIES. THE WESTERN TAF SITES REMAIN IN SOUTHERN FLOW WITH MAINLY CLEAR SKIES. THE DENSE FOG SHOULD LIFT BY LATE MORNING...THOUGH LOW CIGS SHOULD REMAIN THROUGH MOST OF THE DAY. AS THE COLD FRONT APPROACHES LATER TODAY...EXPECT RAIN SHOWERS...WITH POSSIBLE THUNDERSTORMS DUE TO THE WARM TEMPERATURES...LOW LEVEL JET AND INSTABILITY. ANY CLEAR SKIES WILL GIVE WAY TO IFR CIGS AND VSBYS LATE THIS AFTERNOON AND OVERNIGHT. STRONG LOW LEVEL JET WILL ALLOW FOR LLWS LATE THIS MORNING AND THROUGH THE DAY AND OVERNIGHT...BEFORE IT MOVES OFF POST FRONTAL...AROUND 09Z. EXPECT RAIN SHOWERS TO MOVE THROUGH THE REGION FROM BEGINNING AROUND 18Z IN THE WEST AND MAKING IT/S WAY INTERMITTENLY OVERNIGHT. OUTLOOK... WED...LOW CIGS/FOG...ESP NORTH AND EAST. AFTERNOON SHOWERS WILL DEVELOP FOLLOWED BY A STRONG COLD FROPA WED EVENING...WITH GUSTY THUNDERSTORMS POSSIBLE. THU...SHSN/LOW VSBYS POSSIBLE W MTNS. FRI-SUN...SHSN/MVFR CIGS POSS W MTNS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042- 045-046-049>053-056>059-063>066. WIND ADVISORY UNTIL NOON EST THURSDAY FOR PAZ004-005-010-011- 017-024-025-033-034. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...CERU AVIATION...CERU
Hazardous weather outlook, Jan 30, 9:33 AM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 933 AM EST WED JAN 30 2013 PAZ006-012-018-019-037-041-042-045-046-049>053-058-311445- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 933 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40 TO 45 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010-011-017-311445- ELK-CAMERON-CLEARFIELD- 933 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40 TO 45 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-311445- WARREN-MCKEAN- 933 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40 TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE MODERATE SNOW ACCUMULATIONS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-025-033-034-311445- CAMBRIA-BLAIR-SOMERSET-BEDFORD- 933 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY... ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. A NARROW...FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLOOD WATCH. STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40 TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE MODERATE SNOW ACCUMULATIONS IN THE LAUREL HIGHLANDS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-056-057-059-063>066-311445- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 933 AM EST WED JAN 30 2013 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. A NARROW...FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40 TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE MODERATE SNOW ACCUMULATIONS IN THE LAUREL HIGHLANDS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 30, 11:32 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND GST 3 W NANTY GLO 40.47N 78.89W
01/30/2013 M69 MPH CAMBRIA PA PUBLIC
MEASURED 69 MPH GUST...PEA SIZED HAIL AND TREES DOWN AT
CHICKORY SUMMIT.
&&
EVENT NUMBER CTP1300001
GADThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:15 PM EST | Dense Fog Advisory | CTP | Adams, Cameron, Centre, Clinton, Columbia, Cumberland and 18 more | 11 hr |
| Jan 30, 9:32 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 32 hr |
| Jan 30, 10:57 AM EST | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Jan 30, 11:48 AM EST | Special Weather Statement | CTP | Cameron, Centre, Clearfield | 42 min |
| Jan 30, 12:24 PM EST | Special Weather Statement | CTP | Cumberland, Franklin, Juniata, Mifflin, Perry | 51 min |
| Jan 30, 1:16 PM EST | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Perry, Schuylkill | 44 min |
| Jan 30, 2:30 PM EST | Lake Effect Snow Watch | CTP | Warren | 14 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.